Hail, Morgan
- When
- June 6, 4:14 PM MST
- Where
- Morgan County, Weldona
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.583, -103.200
7 hail, 4 tornado, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 6, 1:20 PM MST, 2 hours 54 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT FRI JUN 6 2003 SHORT TERM DISCUSSION: STRONG UPPER TROF WILL MOVE ACROSS THE NORTHERN PLAINS TONIGHT. STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM RACING SOUTHWARD THROUGH WYOMING AND QUICKLY APPROACHING CHEYENNE. LOTS OF CONVECTION ALONG AND AHEAD OF THIS FEATURE WITH MARGINALLY UNSTABLE AIRMASS. WITH INSTABILITY...UPSLOPE BEHIND FRONT...AND MODERATE UPWARD FORCING ASSOCIATED WITH VERY STRONG JET CARVING DOWN THE BACK SIDE OF TROF...WE SHOULD SEE A SEVERAL HOUR PERIOD OF LIGHT TO MODERATE PRECIPITATION OVER THE AREA. CANT RULE OUT A FEW SEVERE STORMS THIS EVENING AS WE ARE STILL GETTING SOME SURFACE HEATING AND 500 MB WINDS NEAR 40 KTS. HIGH WINDS AND HAIL AROUND 1 INCH BIGGEST THREATS. AS FAR AS THE SNOW GOES...CURRENT FORECAST LOOKS ON TRACK WITH SOME SNOW MIXING IN DOWN TO THE 5000-5500 FT LEVEL. BEST COLD AIR DOES NOT REACH THE AREA TIL 15Z SO NO ACCUMULATION EXPECTED IN THE DENVER TO FORT COLLINS CORRIDOR AS WE WILL BE FIGHTING DAYTIME HEATING DURING TIME OF BEST COLD ADVECTION. HOWEVER...ABOVE 6000 FEET WE SHOULD SEE SOME ACCUMULATION ESPECIALLY IN THE FOOTHILLS. HEAVIEST PRECIP EXPECTED IN THE FORM OF RAIN THIS EVENING SO ACCUMULATIONS OF 1 TO 4 INCHES APPEARS REASONABLE. MESOETA IS HINTING AT A SECONDARY SURGE TOMORROW AFTERNOON BUT BELIEVE SCATTERED POPS SHOULD SUFFICE FOR NOW AS AIRMASS IS DRYING SLIGHTLY AND STABILIZING WITH SUBSIDENCE MOVING ACROSS AFT 18Z SATURDAY. BARJENBRUCH LONG TERM DISCUSSION: ON SATURDAY NIGHT...GRIDS ARE SHOWING NORTHWESTERLY FLOW ALOFT AS THE UPPER CLOSED LOW PUSHES EAST. THIS JET LEVEL FLOW CONTINUES THROUGH SUNDAY. BY SUNDAY NIGHT AND MONDAY THE FLOW BECOMES MORE WEST NORTHWESTERLY. THE SYNOPTIC SCALE FORCING IS PROGGED TO BE WEAK DOWNWARD TO NEUTRAL SATURDAY NIGHT THROUGH MONDAY. CROSS SECTIONS ARE SHOWING LITTLE MOISTURE SATURDAY NIGHT THROUGH SUNDAY NIGHT. BY MONDAY AFTERNOON...GRIDS SHOW MID AND UPPER LEVEL MOISTURE MOVING INTO THE FORECAST AREA. FORECAST SOUNDING AND GRIDS SHOW LITTLE OR NO CAPE SUNDAY AFTERNOON OR MONDAY AFTERNOON WITH LITTLE LOW LEVEL MOISTURE TO WORK WITH. TEMPERATURE AND THICKNESS GRIDS SHOW SLIGHT WARMING SATURDAY NIGHT/SUNDAY MORNING FROM TONIGHT READINGS. WITH THE CLEARING EXPECTED IT SHOULD BE A BIT COLDER SUNDAY MORNING THAN SATURDAY MORNING. WELL SEE. ON SUNDAY...GRIDS SHOW A 7 TO 10 C WARM-UP FROM SATURDAYS HIGHS...THEN ANOTHER 3 TO 6 C WARM-UP ON MONDAY. IN THE EXTENDED FORECAST... MOISTURE INCREASES A BIT SO WILL KEEP THE MINIMAL POPS GOING THROUGH FRIDAY. RJK .DEN...NONE.
COZ030>051-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT FRI JUN 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS AFTERNOON. EVEN THOUGH INSTABILITY WILL BE LIMITED DUE TO RATHER COOL SURFACE TEMPERATURES...A FEW STORMS MAY BECOME SEVERE AS WIND SHEAR INCREASES. THE BIGGEST THREAT OF SEVERE WEATHER WILL BE HIGH WINDS AND HAIL AROUND ONE INCH IN DIAMETER AS THE STORMS SPREAD SOUTHEASTWARD ACROSS THE AREA. ONE OR TWO SMALL AND BRIEF TORNADOES CANT BE RULED OUT. RAIN SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD TONIGHT. SOME SNOW IS EXPECTED TO MIX IN WITH THE RAIN ABOVE 5500 FEET BY DAYBREAK. IN THE FOOTHILLS AND MOUNTAINS...THE RAIN SHOULD CHANGE OVER TO SNOW BY MIDNIGHT...WITH 1 TO 4 INCHES ACCUMULATION FORECAST BY SATURDAY MORNING. A STRONG WEATHER DISTURBANCE AND COLD FRONT MOVING SOUTHWARD FROM WYOMING WILL PRODUCE THE SHOWERS...THUNDERSTORMS...AND HIGHER ELEVATION SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN AND SNOW SHOWERS WILL LINGER SATURDAY MORNING AS THIS UNSEASONABLY COLD STORM SYSTEM MAKES IT WAY ACROSS NORTHEAST COLORADO AND THE NEBRASKA PANHANDLE. SOME ADDITIONAL SNOW ACCUMULATION IS EXPECTED BY NOON SATURDAY IN THE FRONT RANGE AND ON THE PALMER DIVIDE AT ELEVATIONS GENERALLY ABOVE 6000 FEET. WESTERN PORTIONS OF THE DENVER METRO AREA INCLUDING BOULDER MAY ALSO SEE A MIXTURE OF RAIN AND SNOW EARLY IN THE DAY. ADDITIONAL ACCUMULATIONS IN THESE AREAS SHOULD BE TWO INCHES OR LESS. SKIES SHOULD BEGIN TO CLEAR LATE IN THE DAY SATURDAY AS THE STORM SYSTEM MOVES EAST OF THE STATE...ALTHOUGH THE GUSTY NORTH WINDS WILL CONTINUE AS TEMPERATURES REMAIN UNSEASONABLY COLD FOR THE DATE. DRIER AND WARMER CONDITIONS RETURN TO THE FORECAST AREA ON SUNDAY. THIS WARMING TREND WILL CONTINUE NEXT WEEK WITH TEMPERATURES RETURNING TO NORMAL ON MONDAY AND ABOVE NORMAL ON TUESDAY AND WEDNESDAY. DRY CONDITIONS CAN BE EXPECTED AS WELL SUNDAY THROUGH TUESDAY...WITH ONLY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ON WEDNESDAY AND THURSDAY WITH THE PASSAGE OF WEAK WEATHER DISTURBANCES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE NORTHEAST PLAINS OF COLORADO AFTER 1 PM. RJK/BARJENBRUCH
The Denver radar (KFTG), 117 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
7 hail, 4 tornado, 2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds damaged the roof of West Grand Elementary School. The wind lifted large sections of rolled roofing and styrofoam insulation and blew it off the roof.
A small tornado touched down but did no damage.
Strong thunderstorm winds damaged some trees.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyThe tornado archive for Colorado, 2003Warnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367560, 5367561, 5367572, 5367562, 5367563, 5367564, 5367565, 5367566, 5367567, 5367568, 5367569, 5367570, 5367571.